Alert archive / Nevada / Flash Flood Warnings in 1999
Flash Flood Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 8, 1999, 3:11 AM MST for Mohave County, Arizona; Clark County, Lincoln County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 8, 1999, 3:11 AM MST (10:11 UTC)
- Expired
- Jul 8, 1999, 5:15 AM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 10.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2898 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KVEF 081018 FFWLAS AZC015-NVC003-017-081215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 311 AM MST THU JUL 8 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA NORTHEASTERN CLARK COUNTY AND EXTREME SOUTHEAST LINCOLN COUNTY IN SOUTHERN NEVADA THIS INCLUDES THE FOLLOWING LOCATIONS...BUNKERVILLE...MESQUITE SOUTHEASTERN LINCOLN COUNTY IN SOUTHERN NEVADA * UNTIL 515 AM MST(515 AM PDT) * AT 311 AM MST(311 AM PDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN 11 MILES NORTH OF MESQUITE...MOVING NORTHEAST AT 20 MPH. DOPPLER RADAR INDICATED RAINFALL AMOUNTS OF 1 TO 2 INCHES OF RAINFALL NEAR THE GRANDWASH CLIFFS IN NORTHWEST ARIZONA. AN AUTOMATED RAIN GAGE INDICATED OVER AN INCH OF RAINFALL IN LESS THAN 45 MINUTES IN SOUTHEAST LINCOLN COUNTY. LAT...LON 3686 11437 3630 11387 3680 11345 3712 11426
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 9:47 PM MST, 5 hours 24 minutes earlier.
Area forecast discussion, Jul 7, 9:47 PM MST, 5 hours 24 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 947 PM PDT WED JUL 7 1999 SYNOPSIS...HIGH CENTERED OVER COLORADO WILL MOVE OVER THE DESERT SOUTHWEST BY THIS WEEKEND. THE AIR MASS WILL REMAIN SUFFICIENTLY MOIST AND UNSTABLE FOR AFTERNOON AND EVENING THUNDERSTORMS. DAYTIME TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL. DISCUSSION...MOST OF THE CONVECTION ENDED OVER THE CWA SHORTLY AFTER SUNSET. HOWEVER ISOLATED CELLS REMAIN QUITE ACTIVE OVER LINCOLN COUNTY AT THIS TIME. THIS ACTIVITY IS ANTICIPATED TO END AROUND 07Z. MODELS AGREE THAT RIDGE WILL RETROGRADE WWD DURING THE SHORT TERM. THE MAIN DIFFERENCES BETWEEN THE MODELS WERE WITH THE FINER DETAILS. SPECIFICALLY THERE IS A DISAGREEMENT BETWEEN THE ETA AND NGM AS TO WHERE THE 500 hPa HIGH CENTER WILL EVENTUALLY END UP. THE NGM SHIFTS THE HIGH CENTER PRESENTLY OVER CO INTO UT BY FRI AFTERNOON...AND DEVELOPS A SECONDARY CENTER OVER SW AZ. THIS SOLUTION WOULD PLACE THE CWA UNDER A WLY FLOW ALOFT. IN CONTRAST...THE ETA PLACES THE HIGH CENTER OVER N CENTRAL NV...HENCE GIVING THE AREA AN ELY FLOW ALOFT. PRESENT THINKING IS THAT THE HIGH CENTER WILL ACTUALLY END UP OVER SRN NV. ALSO NOTED THAT THE NGM WAS MUCH FASTER IN MOVING THE INVERTED TROUGH PRESENTLY EXTENDING INTO THE DESERT SW WWD. AT THIS TIME PREFER A SLOWER SOLUTION...BUT NOT AS SLOW AS WHAT THE ETA WAS ADVERTISING. THE QUESTION IS...WHAT CAN WE EXPECT THE NEXT TWO DAYS? OVERALL THE AIR MASS WILL NOT UNDERGO ANY SIGNIFICANT DRYING. IN SHORT...MOISTURE NOW OVER THE REGION IS NOT GOING ANYWHERE FAST. BELIEVE AREAL COVERAGE OF CONVECTION ON THU WILL BE ABOUT THE SAME OR SLIGHTLY LESS THAN TODAY...DESPITE ANY INCREASE IN SUNSHINE. THE REASON IS THAT THE ATMOSPHERE WILL NOT BE DYNAMICALLY UNSTABLE AS IT WAS TODAY. MODELS SUGGEST SOME WARMING ALOFT WILL OCCUR ON FRI AS HIGH SETS UP OVER THE AREA. CONSEQUENTLY...THUNDERSTORM DEVELOPMENT IS EXPECTED TO BE INHIBITED BY CAPPING ALOFT...WITH ANY ACTIVITY BEING MOSTLY CONFINED TO THE HIGHER TERRAIN. WILL UPDATE ZONES TO REFLECT CURRENT TRENDS. LAS...NONE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:00 AM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 8, 6:55 AM MST | Flash Flood Warning | VEF | Clark, Lincoln | 2 hr |
| Jul 8, 9:10 AM MST | Flash Flood Warning | VEF | Clark, Lincoln | 4 hr |
| Jul 8, 9:34 AM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 8, 9:34 AM MST | Flash Flood Warning | VEF | Esmeralda | 3 hr |
| Jul 8, 11:15 AM MST | Flash Flood Warning | VEF | Clark | 4 hr |
| Jul 8, 12:40 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 8, 1:35 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 8, 1:35 PM MST | Flash Flood Warning | VEF | Esmeralda | 3 hr |
| Jul 8, 2:45 PM MST | Flash Flood Warning | VEF | Clark | 15 min |
Nearby
Flash Flood Warnings in Nevada, 1999Flash Flood Warnings in Arizona, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.